MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. GLADIUS MONGO ES; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. GLADIUS MONGO ES; PTCA GUIDE WIRE
Catalog Number AP14R324P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation could not be performed because the affected device was discarded by the user facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information, findings of lot history records review, and referring to know similar events, it was presumed that torsion generated with wire manipulation had likely contributed to the reported separation of the guide wire.The applied stress would localize and therefore exceed the product design limit when movement of the guide wire was restricted due to the lesion.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings]: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects]: separation of the guide wire.
 
Event or Problem Description
It was reported that the tip of an asahi gladius mongo es guide wire separated and remained in the patient during intervention to treat a heavily calcified, in-stent restenosed chronic total occlusion (isr-cto) in the right superficial femoral artery (sfa).Access was the right posterior tibial artery by micropuncture and upsized to a 6 french sheath.The physician used a non-asahi 0.035 inch trailblazer catheter and gladius mongo es 014 guidewire to attempt to cross the lesion.The guide wire and catheter made its way distal towards the ostium of the sfa where proximal cto cap was.After spinning the wire and pushing within the lesion, the radiopaque segment at the tip of the wire broke off.Physician noted he was spinning aggressively but has used that technique for years.The physician continued to work on the patient with a 0.035 inch system that eventually crossed and successfully treated the patient.The wire fragment was left in the patient, most likely tacked up with stent.There were no adverse patient effects associated with this event.

Brand Name
GLADIUS MONGO ES
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key11536988
Report Number3003775027-2021-00059
Device Sequence Number4047037
Product Code DQX
UDI-Device Identifier04547327123754
UDI-Public(01)04547327123754(17)230331(10)200428A031
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K180784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue NumberAP14R324P
Device Lot Number200428A031
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2021
Initial Report FDA Received Date03/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age50 YR